Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Isomorphisms of function modules, and generalized approximation in modulus

Authors: David Blecher and Krzysztof Jarosz
Journal: Trans. Amer. Math. Soc. 354 (2002), 3663-3701
MSC (2000): Primary 46H25, 47L30, 46J10; Secondary 46L07
Published electronically: May 8, 2002
MathSciNet review: 1911516
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a function algebra $A$ we investigate relations between the following three topics: isomorphisms of singly generated $A$-modules, Morita equivalence bimodules, and ``real harmonic functions'' with respect to $A$. We also consider certain groups which are naturally associated with a uniform algebra $A$. We illustrate the notions considered with several examples.

References [Enhancements On Off] (What's this?)

  • 1. W. B. Arveson, Subalgebras of $C^{*}-$algebras, I, Acta Math. 123 (1969), 141-224; II 128 (1972), 271-308. MR 40:6274; MR 52:15038
  • 2. E. Behrends and M. Cambern, An isomorphic Banach-Stone theorem, Studia Math. 90 (1988), 15-26. MR 89h:46020
  • 3. B. Blackadar, K-theory for Operator Algebras, 2nd Ed., Math. Sci. Research Inst. Publications, Cambridge University Press (1998). MR 99c:46104
  • 4. D. P. Blecher, A generalization of Hilbert modules, J. Funct. Analysis, 136 (1996), 365-421. MR 97g:46071
  • 5. D. P. Blecher, A new approach to Hilbert $C^*$-modules, Math Ann. 307 (1997), 253-290. MR 98d:46063
  • 6. D. P. Blecher, Some general theory of operator algebras and their modules, in Operator algebras and applications, A. Katavalos (editor), NATO ASIC, Vol. 495, Kluwer, Dordrecht, 1997, pp. 113-143. MR 98g:46079
  • 7. D. P. Blecher, Modules over operator algebras, and the maximal $C^*$-dilation, J. Funct. Anal., 169 (1999), 251-288. MR 2001j:47122
  • 8. D. P. Blecher, The Shilov boundary of an operator space--and the characterization theorems, J. Funct. Anal. 182 (2001), 280-343.
  • 9. D. P. Blecher and C. Le Merdy, On function and operator modules, Proc. Amer. Math. Soc. 129 (2001), 833-844. MR 2001k:47100
  • 10. D. P. Blecher, P. S. Muhly and Q. Na, Morita equivalence of operator algebras and their $C^*$-envelopes, Bull. London Math. Soc. 31 (1999), 581-591. MR 2001i:46046
  • 11. D. P. Blecher, P. S. Muhly and V. I. Paulsen, Categories of operator modules - Morita equivalence and projective modules, (1998 Revision), Memoirs of the American Mathematical Society, Vol. 143, number 681 (Jan, 2000). MR 2001j:46132
  • 12. L. Brown, P. Green, and M. Rieffel, Stable isomorphism and strong Morita equivalence of $C^{\ast }-$algebras, Pacific J. Math. 71 (1977), 349-363. MR 57:3866
  • 13. R. G. Douglas and V. I. Paulsen, Hilbert modules over function algebras, Pitman Res. Notes in Math., vol. 217, Longman Sci. Tech., Harlow, and Wiley, New York, 1989. MR 91g:46084
  • 14. M. J. Dupre and R. M. Gillette, Banach bundles, Banach modules and automorphisms of $C^*$-algebras, Res. Notes in Math., vol. 93, Pitman (1983). MR 85j:46127
  • 15. E. G. Effros and Z.-J. Ruan, On nonselfadjoint operator algebras, Proc. Amer. Math. Soc., 110(1990), 915-922. MR 91c:47086
  • 16. C. Faith, Algebra I: Rings, Modules, and Categories, Springer-Verlag, Berlin Heidelberg New York (1981). MR 82g:16001
  • 17. T. W. Gamelin, Uniform algebras, Prentice Hall (1969). MR 53:14137
  • 18. T. W. Gamelin, Uniform Algebras and Jensen Measures, Cambridge Univ. Press, 1978. MR 81a:46058
  • 19. T. W. Gamelin and N. Sibony, Subharmonicity for uniform algebras, J. Funct. Anal. 35 (1980), 64-108. MR 81f:46062
  • 20. A. M. Gleason, Function algebras, Seminar on Analytic Functions, vol. II, Inst. for Adv. Study, Princeton, N.J. 1957.
  • 21. P. Harmand, D. Werner and W. Werner, M-ideals in Banach spaces and Banach algebras, Springer-Verlag, Berlin - New York (1993). MR 94k:46022
  • 22. K. Jarosz, Perturbations of uniform algebras, Bull. London Math. Soc. 15 (1983), 133-138. MR 84e:46056
  • 23. K. Jarosz, Perturbations of Banach Algebras, Springer-Verlag Lecture Notes in Math. 1120 (1985). MR 86k:46074
  • 24. K. Jarosz, Small isomorphisms of $C(X,E)$ spaces, Pacific J. Math. 138 (1989), 295-315. MR 90f:46056
  • 25. K. Hoffman, Analytic functions and logmodular Banach algebras, Acta Math. 108 (1962), 271-317. MR 26:6820
  • 26. K. Hoffman, Banach spaces of analytic functions, Dover (1988). MR 92d:46066
  • 27. E. C. Lance, Hilbert $C^*$-modules - A toolkit for operator algebraists, London Math. Soc. Lecture Notes, Cambridge University Press (1995). MR 96k:46100
  • 28. M. Nagasawa, Isomorphisms between commutative Banach algebras with application to rings of analytic functions, Kodai Math. Sem. Rep. Math. 11 (1959), 182-188. MR 22:12379
  • 29. I. Raeburn, On the Picard group of continuous trace $C^*$-algebras, Trans. Amer. Math. Soc. 263 (1981), 183-205. MR 82b:46090
  • 30. C. E. Rickart, Plurisubharmonic functions and convexity properties for general function algebras, Trans. Amer. Math. Soc., 169 (1972), 1-24. MR 47:5603
  • 31. M. Rieffel, Morita equivalence for operator algebras, Proceedings of Symposia in Pure Mathematics 38 Part 1 (1982), 285-298. MR 84k:46045
  • 32. R. Rochberg, Deformation of uniform algebras on Riemann surfaces, Pacific J. Math. 121 (1986), 135-181. MR 87d:46060
  • 33. R. R. Smith, An addendum to M-ideal structure in Banach algebras, J. Funct. Anal. 32 (1979), 269-271. MR 80j:46087
  • 34. E. L. Stout, The theory of uniform algebras, Bogden and Quigley, Tarrytown-on-Hudson, NY (1971). MR 54:11066
  • 35. I. Suciu, Function algebras, Noordhoff (1975). MR 51:6428

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46H25, 47L30, 46J10, 46L07

Retrieve articles in all journals with MSC (2000): 46H25, 47L30, 46J10, 46L07

Additional Information

David Blecher
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3008

Krzysztof Jarosz
Affiliation: Department of Mathematics and Statistics, Southern Illinois University, Edwards- ville, Illinois 62026-1653

Received by editor(s): September 14, 1999
Received by editor(s) in revised form: November 26, 2001
Published electronically: May 8, 2002
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society